Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 3, NWS Brownsville, TX

April 11, 2015Brooks County, Texas

NWS Brownsville, TX issued this flash flood warning at Apr 11, 2015, 7:21 PM CDT for Brooks County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2015, 7:21 PM CDT (00:21 UTC)
Expired
Apr 11, 2015, 9:58 PM CDT
In force
3 hr
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

County Brooks County, TX

The radar

The Corpus Christi radar (KCRP), 107 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 980 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
980 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WGUS54 KBRO 120021
FFWBRO
TXC047-120145-
/O.NEW.KBRO.FF.W.0003.150412T0021Z-150412T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
721 PM CDT SAT APR 11 2015

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 845 PM CDT
    
* AT 715 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS 
  PRODUCING HEAVY RAIN ACROSS NORTHWESTERN BROOKS COUNTY. THESE 
  STORMS HAVE PRODUCED RAINFALL TOTALS OF THREE TO FIVE INCHES OVER 
  THE PAST HOUR. THESE STORMS ARE MOVING SLOWLY NORTH AT AROUND 5 
  MPH. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
  BROOKS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST 
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2726 9820 2718 9821 2718 9849 2724 9849
      2724 9851 2725 9851 2725 9852 2727 9853

$$

TRS
2 follow-up statements
496 
WGUS54 KBRO 120135
FFWBRO
TXC047-120315-
/O.EXT.KBRO.FF.W.0003.000000T0000Z-150412T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
835 PM CDT SAT APR 11 2015

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 1015 PM CDT
    
* AT 830 PM CDT...DOPPLER RADAR INDICATED THAT A CLUSTER OF SLOW 
  MOVING SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT THE 
  NORTHWESTERN CORNER OF BROOKS COUNTY. THESE SHOWERS AND 
  THUNDERSTORMS HAVE ALREADY PRODUCED RAINFALL TOTALS OF 3 TO 5 
  INCHES OVER THE LAST COUPLE OF HOURS WITH ISOLATED AREAS SEEING 5 
  TO 6 INCHES OF RAINFALL IN THE SAME TIME PERIOD. FLASH FLOODING 
  IS EXPECTED TO CONTINUE THROUGH 1015 PM.

* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
  BROOKS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST 
FLOOD DEATHS OCCUR IN VEHICLES.


&&

LAT...LON 2726 9820 2718 9821 2718 9849 2724 9849
      2724 9851 2725 9851 2725 9852 2727 9853

$$

TRS
924 
WGUS74 KBRO 120258
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
958 PM CDT SAT APR 11 2015

TXC047-120303-
/O.CAN.KBRO.FF.W.0003.000000T0000Z-150412T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOKS TX-
958 PM CDT SAT APR 11 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN BROOKS COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED OVER NORTHWESTERN BROOKS AND FLOODING IS NO 
LONGER EXPECTED TO POSE AN IMMEDIATE THREAT. HOWEVER A FLASH FLOOD 
WATCH REMAINS IN EFFECT FOR BROOKS COUNTY THROUGH SUNDAY MORNING. 
ADDITIONAL FLASH FLOOD WARNINGS MAY BE NEEDED FOR BROOKS COUNTY IF 
MORE HEAVY RAINFALL DEVELOPS ACROSS THE COUNTY LATER TONIGHT 
THROUGH SUNDAY MORNING. 

LAT...LON 2726 9820 2718 9821 2718 9849 2724 9849
      2724 9851 2725 9851 2725 9852 2727 9853

$$

TRS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 6:39 PM CDT, 42 minutes earlier.

Area forecast discussion, Apr 11, 6:39 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
639 PM CDT SAT APR 11 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...A FEW ISOLATED SHOWERS ARE STARTING TO DEVELOP OVER THE
NORTHERN RANCHLANDS PRODUCING MODERATE RAIN. EXPECT AN INCREASE IN
COVERAGE ESPECIALLY ALONG AND WEST OF HWY 281. KEPT THE HRL/BRO TAFS
A LITTLE MORE OPTIMISTIC BUT WILL BE MONITORING CONVECTIVE TRENDS
CLOSELY. GUSTY WINDS/POOR VISBY CAN BE EXPECTED INVOF CONVECTION AND
CELLS WILL BE MOVING NORTH AT AROUND 15 KNOTS. CEILINGS WILL REMAIN
AROUND 1500 TO 2500 FEET WITH ABUNDANT DEBRI CLOUD FROM CONVECTION IN
MEXICO KEEPING A BKN TO OVC DECK CONCENTRATED TOWARDS THE WESTERN AREAS.
IFR/LOW MVFR CIGS ARE FORECAST TO REDEVELOP TONIGHT OVER HRL AND BRO.

&&

.PREV DISCUSSION... /ISSUED 304 PM CDT SAT APR 11 2015/

LONG TERM /MONDAY THROUGH SATURDAY/...CLOSED UPPER LOW WILL
ROTATE OUT OF NORTH MEXICO AND THENCE NORTHEAST OVER WEST TEXAS
MONDAY. DIFFLUENCE WITH SOUTHWEST FLOW OVER THE LOCAL AREA WILL
CONTINUE TO TRIGGER UNSETTLED WEATHER THE EARLY PART OF THE
WEEK...ESPECIALLY AS MOISTURE RICH LOW LEVEL AIR REMAINS IN PLACE.

A SECOND SHARP SHORT WAVE TROUGH WILL DROP SOUTH FROM THE PACIFIC
NORTHWEST TUESDAY AND WEDNESDAY...CUTTING OFF OVER THE FOUR
CORNERS WEDNESDAY. FROM THERE IT WILL DRIFT SOUTHEAST INTO THE
TEXAS PAN HANDLE ON THURSDAY...CLOSE ENOUGH OT KEEP UNSETTLED
WEATHER IN THE FORECAST. THIS REPRESENTS A SLIGHT CHANGE IN THE
FORECAST BY THE GFS SINCE WRAP AROUND DRIER AIR WILL BE DELAYED
ARRIVING INTO THE CWA FROM THURSDAY TO FRIDAY OR SATURDAY...WITH
THE ECMWF HAVING EVEN MORE TROUBLE MOVING THE UPPER LOW OUT OF THE
SOUTHERN PLAINS.

IN ESSENCE...THE ABOVE REASONING WOULD REPRESENT THE MAIN IMPETUS
FOR ADJUSTMENTS TO THE LONG TERM FORECAST AT THIS TIME. THAT IS
TRENDING POPS UP LATER IN THE WEEK. WILL OTHERWISE EXPECT CONTINUED
AMPLE CLOUD COVER WITH SEASONAL TO SLIGHTLY WARMER TEMPS THROUGH
MOST OF THE WEEK. HIGHS IN THE MID 80S AND LOWS IN THE UPPER 60S TO
LOWER 70S

MARINE...
NOW THROUGH SATURDAY NIGHT... MODERATE EAST WINDS ARE FORECAST
THROUGH THE DAY WITH SCATTERED SHOWERS AMID LOW TO MODERATE SEAS.
SOUTHEASTERLY WINDS ARE FORECAST TO INCREASE SLIGHTLY ON SUNDAY.
THUNDERSTORMS WILL BE POSSIBLE BOTH TONIGHT AND SUNDAY NIGHT BUT
PREVAILING CONDITIONS SHOULD BE FAVORABLE WITH MODERATE WINDS AND
SEAS.

MONDAY THROUGH WEDNESDAY...LIGHT TO MODERATE SOUTHEAST WINDS AND
MODERATE SEAS WILL CONTINUE WITH BROAD HIGH PRESSURE DOMINATING OVER
THE GULF OF MEXICO. THE WEATHER WILL REMAIN UNSETTLED AS FIRST
ONE...AND THEN ANOTHER UPPER DISTURBANCE ROTATES ACROSS NORTH TEXAS.
THE DISTURBANCES WILL BE CLOSE ENOUGH TO DESTABILIZE CONDITIONS OVER
THE NORTHWEST GULF...WITH SHOWERS AND THUNDERSTORMS POSSIBLE MUCH OF
THE WEEK.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ248>250-252-253.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67/60
Hazardous weather outlook, Apr 11, 4:43 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
443 PM CDT SAT APR 11 2015

TXZ248>257-121115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND
CAMERON-COASTAL WILLACY-COASTAL CAMERON-
443 PM CDT SAT APR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL POSE A THREAT
FOR HEAVY RAIN WITH AREAS OF FLOODING. AREAS ALONG AND WEST OF
INTERSTATE HIGHWAY 69 C/281 HAVE THE BEST CHANCES LATER THIS EVENING
AND TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON
AND TONIGHT FOR ZAPATA...STARR...HIDALGO...BROOKS AND JIM HOGG
COUNTIES. THERE IS AN ADDITIONAL...SMALLER RISK...OF STRONG GUSTY
WINDS AND HAIL WITH THE STRONGER THUNDERSTORMS THAT DEVELOP LATER
THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE HEAVY RAIN AND FLOODING THREAT CONTINUES SUNDAY...SUNDAY
NIGHT AND EARLY MONDAY AS ANOTHER ROUND OF THUNDERSTORMS DEVELOP
OVER THE MOUNTAINS OF MEXICO AND MOVES ACROSS DEEP SOUTH TEXAS
AND RIO GRANDE VALLEY. BEST CHANCES REMAIN ACROSS THE NORTHWEST
HALF OF DEEP SOUTH TEXAS. ONE OR TWO STRONGER STORMS WILL STILL BE
CAPABLE OF SUPPORT STRONG GUSTY WINDS AND HAIL.

THE APPROACH OF A COLD FRONT NEXT FRIDAY MAY ACT AS A FOCUS FOR
THUNDERSTORMS AND HEAVY RAINFALL.

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE MONDAY AND FRIDAY OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REMAIN ALERT FOR CHANGING CONDITIONS AND
TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING
PROCEDURES. FORMAL SPOTTER ACTIVATION WILL LIKELY BE REQUESTED
THIS AFTERNOON OR TONIGHT.

GMZ130-132-135-150-155-170-175-121115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-COASTAL
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-COASTAL WATERS
FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-WATERS FROM PORT MANSFIELD
TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM-WATERS FROM BAFFIN BAY TO
PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-
443 PM CDT SAT APR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MODERATE SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE
NORTHEAST TONIGHT. A FEW MIGHT PRODUCE STRONG GUSTY WINDS
AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF THUNDERSTORMS WILL IMPACT THE COASTAL WATERS
SUNDAY AND MONDAY AND MUCH OF NEXT WEEK. THE APPROACH OF A COLD
FRONT NEXT FRIDAY MAY ACT AS A BETTER FOCUS FOR STRONGER SHOWERS
AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS WEEK.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 8:26 PM CDTSpecial Weather StatementBROJim Hogg64 min
Apr 11, 10:43 PM CDTSpecial Weather StatementBROHidalgo, Kenedy, Starr, Willacy47 min
Apr 12, 7:23 AM CDTFlash Flood WatchBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata24 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.